Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 129, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 16, 2006, 3:02 PM EDT for Fountain County, Montgomery County, Tippecanoe County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2006, 3:02 PM EDT (19:02 UTC)
- Expired
- Apr 16, 2006, 3:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Fountain County, IN, Montgomery County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 86 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 2:39 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 161902
SVRIND
INC045-107-157-161945-
/O.NEW.KIND.SV.W.0129.060416T1902Z-060416T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 PM EDT SUN APR 16 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA
WESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA
THIS INCLUDES THE CITY OF CRAWFORDSVILLE
SOUTHWESTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA
* UNTIL 345 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR KINGMAN...OR ABOUT 17 MILES SOUTHEAST OF
DANVILLE...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VEEDERSBURG AROUND 310 PM EDT...
WALLACE AROUND 315 PM EDT...
HILLSBORO AROUND 320 PM EDT...
WAYNETOWN AROUND 325 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4015 8738 3995 8739 3996 8712 3993 8687
4033 8688
$$
PUMA3 follow-up statements
000
WWUS53 KIND 161917
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 PM EDT SUN APR 16 2006
INC045-107-157-161945-
/O.CON.KIND.SV.W.0129.000000T0000Z-060416T1945Z/
FOUNTAIN-MONTGOMERY-TIPPECANOE-
317 PM EDT SUN APR 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WESTERN MONTGOMERY...SOUTHEASTERN FOUNTAIN AND SOUTHWESTERN
TIPPECANOE COUNTIES...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR HILLSBORO...OR ABOUT 16 MILES WEST OF
CRAWFORDSVILLE...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WAYNETOWN AROUND 325 PM EDT...
WINGATE AROUND 330 PM EDT...
NEW RICHMOND AROUND 335 PM EDT...
LINDEN AROUND 340 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR INDIANA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL INDIANA.
LAT...LON 4013 8732 3999 8731 3996 8712 3993 8687
4033 8688
$$
PUMA000
WWUS53 KIND 161929
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
329 PM EDT SUN APR 16 2006
INC045-107-157-161945-
/O.CON.KIND.SV.W.0129.000000T0000Z-060416T1945Z/
FOUNTAIN-MONTGOMERY-TIPPECANOE-
329 PM EDT SUN APR 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHWESTERN MONTGOMERY...EAST CENTRAL FOUNTAIN AND SOUTHWESTERN
TIPPECANOE COUNTIES...
AT 328 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WINGATE...OR
ABOUT 11 MILES NORTHWEST OF CRAWFORDSVILLE...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW RICHMOND AROUND 335 PM EDT...
LINDEN AROUND 340 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR INDIANA.
LAT...LON 4019 8720 4000 8721 3999 8706 3997 8688
4033 8688
$$
PUMA000
WWUS53 KIND 161946
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
346 PM EDT SUN APR 16 2006
INC045-107-157-161956-
/O.EXP.KIND.SV.W.0129.000000T0000Z-060416T1945Z/
FOUNTAIN-MONTGOMERY-TIPPECANOE-
346 PM EDT SUN APR 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY...EAST
CENTRAL FOUNTAIN AND SOUTHWESTERN TIPPECANOE COUNTIES HAS EXPIRED AT
345 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR INDIANA.
LAT...LON 4019 8720 4000 8721 3999 8706 3997 8688
4033 8688
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:19 PM EDT, 43 minutes earlier.
Area forecast discussion, Apr 16, 2:19 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 219 PM EDT SUN APR 16 2006 .SYNOPSIS... SURFACE LOW PRESSURE AND UPPER LOW WERE LOCATED ACROSS IA AT 18Z. WARM FRONT EXTENDED FROM SURFACE LOW INTO CENTRAL IN...NEAR INDIANAPOLIS. PREVIOUS ELEVATED CONVECTION HAD DIMINISHED...BUT RADAR MOSAIC SHOWED STORMS DEVELOPING QUICKLY ACROSS ILLINOIS. && .DISCUSSION... FORECAST FOCUS IS ON PRECIPITATION AND SEVERE WEATHER TONIGHT. MODELS IN PRETTY GOOD AGREEMENT. WILL USE A BLEND. WARM FRONT MAY LIFT A LITTLE NORTH THIS AFTERNOON...BUT WITH SURFACE LOW EXPECTED TO PASS ACROSS SOUTWESTERN FORECAST AREA /FA/ DO NOT SEE FRONT GOING MUCH FARTHER NORTH. THIS WARM FRONT WILL SET THE STAGE FOR POSSIBLE SEVERE STORMS INTO THIS EVENING. WELL NORTH OF THE WARM FRONT EXPECT LARGE HAIL TO BE THE PRIMARY THREAT AS CONVECTION WILL BE MORE ELEVATED. HEAVY RAIN ALSO A CONCERN HERE AS WELL WITH GOOD MOISTURE TRANSPORT OVER THE FRONT. WILL HIGHLIGHT HEAVY RAIN POSSIBILITY IN GRIDS/ZFP. SOUTH OF THE FRONT WHERE CONVECTION BECOMES MORE SURFACE BASED DAMAGING WINDS ALSO BECOME MORE PROBABLE. IN ADDITION...WITH SURFACE LOW APPROACHING...TORNADO THREAT INCREASES ACROSS SOUTHWEST FA AND NEAR THE WARM FRONT. SPC HAS PUT SOUTHWESTERN FA IN MODERATE RISK WHICH LOOKS GOOD. FOR ENTIRE FA WILL HIGHLIGHT SEVERE THREAT IN GRIDS/ZFP. WILL HIT POPS HARD AS MOST OF FA SHOULD GET MEASURABLE PRECIPITATION. AS FAR AS TEMPERATURES...MOS GUIDANCE IS SIMILAR AND LOOKS GOOD WITH SOME COLD ADVECTION BEGINNING LATER TONIGHT AFTER SURFACE LOW PASSES. ON MONDAY DRIER AIR WORKS IN FROM THE NORTHEAST. THIS WILL SCOUR OUT THE CLOUDS AND ALLOW SUNSHINE. COLD ADVECTION WILL OCCUR THOUGH AND SHOULD KEEP TEMPERATURES CLOSER TO SEASONAL LEVELS IN THE 60S. MOS GUIDANCE RELFECTS THIS AND LOOKS GOOD. DRY WEATHER THEN CONTINUES MONDAY NIGHT INTO MUCH OF TUESDAY NIGHT AS HIGH PRESSURE TAKES OVER. ANOTHER UPPER LOW MOVES INTO IA BY WEDNESDAY AFTERNOON. A SURFACE FRONT WELL AHEAD OF THIS LOW WILL BRING ANOTHER ROUND OF RAIN TO THE FA...POSSIBLY AS EARLY AS LATE TUE NIGHT. PREVIOUS GRIDS REFLECTED THIS AND LOOK GOOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, Apr 16, 5:58 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 558 AM EDT SUN APR 16 2006 INZ021-028>031-035>049-051>057-060>065-067>072-171000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 458 AM CDT SUN APR 16 2006 /558 AM EDT SUN APR 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WINDS... LARGE HAIL... HEAVY RAINFALL AREAS AFFECTED AND TIMING: THE MAIN THREAT OF SEVERE WEATHER WILL BE THE LATER HALF OF THIS AFTERNOON AND THIS EVENING. SEVERE WEATHER IS POSSIBLE ACROSS ALL OF CENTRAL INDIANA THIS AFTERNOON AND MAINLY ALONG AND SOUTH OF INTERSTAGE 70 THIS EVENING. DISCUSSION: THUNDERSTORMS MAY TEMPORARILY END THIS MORNING. HOWEVER DAY TIME HEATING WILL PRODUCE VERY UNSTABLE CONDITIONS BY THIS AFTERNOON. A LOW PRESSURE SYSTEM OVER IOWA WILL TRACK TO JUST NORTH OF SAINT LOUIS BY LATE AFTERNOON AND ACROSS SOUTHERN INDIANA TONIGHT. THIS IS RIGHT ALONG A STATIONARY FRONT WHICH EXTENDS ACROSS CENTRAL ILLINOIS AND THE SOUTHERN PORTIONS OF CENTRAL INDIANA. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ILLINOIS THIS AFTERNOON AND TRACK EAST ACROSS OUR REGION LATE THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW LAND FLOODING MAY RETURN OVER THE NEXT FEW DAYS ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE RIVER AND THE WABASH RIVER BECAUSE OF LOCALLY HEAVY RAINFALL TONIGHT. ISOLATED THUNDERSHOWERS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. HOWEVER NONE OF THESE ARE EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Local storm report, Apr 16, 9:06 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
906 AM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM HAIL 6 ENE ROSEDALE 39.66N 87.18W
04/16/2006 U1.75 INCH PARKE IN LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED IN BRIDGETON.
&&
NIELDLocal storm report, Apr 16, 9:10 AM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 AM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM HAIL FAIRVIEW PARK 39.68N 87.41W
04/16/2006 E0.75 INCH VERMILLION IN PUBLIC
0850 AM HAIL 3 E TERRE HAUTE 39.47N 87.33W
04/16/2006 E0.75 INCH VIGO IN TRAINED SPOTTER
DIME SIZE HAIL AT STATE ROAD 42 AND STATE ROAD 46.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:37 AM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe | 38 min |
| Apr 16, 8:40 AM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 50 min |
| Apr 16, 9:05 AM EDT | Severe Thunderstorm Warning | IND | Parke, Putnam | 40 min |
| Apr 16, 2:43 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 47 min |
| Apr 16, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 31 min |
| Apr 16, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Montgomery, Tippecanoe | 45 min |
| Apr 16, 5:16 PM EDT | Tornado Warning | IND | Clinton | 29 min |
| Apr 16, 5:40 PM EDT | Tornado Warning | IND | Clinton, Howard, Tipton | 35 min |
| Apr 16, 6:15 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 45 min |
| Apr 16, 7:03 PM EDT | Tornado Warning | IND | Sullivan | 42 min |
| Apr 16, 7:17 PM EDT | Tornado Warning | IND | Parke, Vermillion | 43 min |
| Apr 16, 7:25 PM EDT | Tornado Warning | IND | Knox | 50 min |
| Apr 16, 7:41 PM EDT | Tornado Warning | IND | Sullivan | 34 min |
| Apr 16, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Sullivan | 47 min |
| Apr 16, 7:56 PM EDT | Tornado Warning | IND | Parke, Vermillion | 64 min |
| Apr 16, 7:57 PM EDT | Tornado Warning | IND | Daviess, Knox | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.